Period delay & Swelling

by Lindsay

Hi Wray, thanks for your replies to my recent post, I have added a comment on one but think they have been missed so I have added this post to ask a couple more questions.

I use Natpro after ovulation as my previous post mentions I have been struggling with estrogen dominance but have found by increasing to approx 2.5-3 teaspoons a day the symptoms are a little better. However, I have found that when I start using Natpro after ovulation I suffer lower abdominal and lower back pain, what feels like swelling or bloating that I would perhaps expect around the time of my period. It is very uncomfortable particularly at night as it prevents me from sleeping well. Is there any thing I could do about this? Its definitely the cream as it has happened each month and it was never there before.

Secondly, I am unsure what to do regarding my period. I have found that my period does not come unless I stop the cream. I have waited up to a week overdue with no bleed. If I stop the cream my period arrives in about 3 days, a difficult 3 days though with what I can only assume is the estrogen dominance symptoms returning due to the sudden drop in progesterone.

Should I stop Natpro a few days before my period is due and suffer the return of symptoms or wait it out? Is there a best time to stop Natpro before my period? Could I gradually reduce the amount I use in the few days before to reduce the symptoms? Bearing in mind that I use quite a lot of cream, up to 15ml per day.

Also if I do stop natpro for my period to start does this affect my overall level of progesterone and mean I have to restart again next month?

You have suggested I could try continuous use for 3 months, but when and how would I stop using Natpro? Would I have to reduce the amount I use slowly?

Sorry for all the questions. With kind regards.

Comments for Period delay & Swelling

Click here to add your own comments

May 16, 2011
by: Lindsay

Just an addition to this, I am using 3 teaspoons of cream a day which is a lot of cream, how long would I expect to use this amount? Is there a time when I should start to reduce the amount I use?

thanks again

May 27, 2011
by: Lindsay

Just as an update to the above, I stopped the cream 7 days ago for my period to start. It still hasnt started though I have felt like it might a lot of times for it just to disappear, I have a lot of back and abdominal swelling but still no show. Also the PMT was horrendous, rage and anger irritability worse than ever! I suspect as I have been using a high amount of cream then stopped for my period.

What can I do? If I don't get a period I won't know where I am in my cycle to start using the cream again and don't want to undo any of the work I have put in to get rid of the estrogen dominance symptoms.

Thanks in anticipation.

Jun 09, 2011
Period delay & Swelling
by: Wray

Hi Lindsay Well I've finally found your comment, with updates too. I really feel you must use it continuously, as each time you stop your symptoms come back. There's no harm in doing this, after all it's only mimicking pregnancy. The symptoms you are experiencing whenever you start using the progesterone, are caused by progesterone stimulating oestrogen. This is why I feel it's essential you don't take a break. They will continue to occur, and only after many months of using it following your cycle will they go. It's the drop in progesterone which causes bleeding. You are using a high amount, so often the period will only come when you stop the cream. You would stop using the progesterone only when you feel stable. I see both Eve and Annette have given you good advice on another page, based on their own experiences. They used it continuously and in amounts far higher than you are currently using. I can't tell you how long it will take, I seem to remember Eve saying she's been using it a year now, and is beginning to feel better. But it can be much sooner, it depends on the symptoms and how severe they are, and how much excess oestrogen there is. Don't worry about knowing where in your cycle you are, it's not important at this stage. What is important is to get better. Please consider using it daily, ignoring your cycle. Have you had a vitamin D test done yet? This is low in most of us, particularly those living in the UK, see here, here, here, here, here and here. A lack of vitamin D reduces the benefits of progesterone. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.

Search over 7,500 pages on this site...